The effect of inhaled corticosteroids in the outcomes of community-acquired pneumonia: ICCAP study (TURKCAP Database)


Baha A., KÖKTÜRK N., Bahcecioglu S. N. , Yapar D., Aksakal N., GÜNDÜZ C. , ...Daha Fazla

CLINICAL RESPIRATORY JOURNAL, cilt.14, ss.397-404, 2020 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 14 Konu: 4
  • Basım Tarihi: 2020
  • Doi Numarası: 10.1111/crj.13145
  • Dergi Adı: CLINICAL RESPIRATORY JOURNAL
  • Sayfa Sayıları: ss.397-404

Özet

Objective We aimed to investigate the effect of inhaled corticosteroids (ICS) in the outcomes of community-acquired pneumonia (CAP), as well as to determine if ICS usage is exist among the risk factors for mortality in those patients. Materials and Methods In this retrospective cross-sectional multicentre study, 1069 hospitalised CAP patients were investigated using CAP Database of Turkish Thoracic Society (TURKCAP Database). The patients were divided into two groups, depending on their ICS use. The data were analysed by appropriate statistical methods. Results 172 (75.8%) of the 227 patients who were on ICS had COPD and 37 (16.3%) had asthma. There were fewer patients with fever among ICS-users compared to non-ICS users (P = 0.013), and less muscle pain (P = 0.015) and fewer GIS symptoms (P = 0.022). No statistically significant difference was found between ICS use/ type of ICS and the duration of hospitalisation (P = 0.286). The multivariate regression analysis showed that patients using ICS had lower body temperature and, less crackles/bronchial sound. In the multivariate logistic regression model lung cancer (OR: 6.75), glucose (OR: 1.01) and CURB-65 (OR: 1.72) were significantly associated with mortality in the CAP patients. ICS usage were not found to be associated with mortality. Conclusion The use of ICS by the patients with CAP admitted to the hospital is not independently related with any radiological pattern, hospitalisation duration and mortality. ICS usage may diminish fever response and may suppress the findings of crackles and/or bronchial sounds. This needs further confirmation.